MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-056
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Arrhythmia (1721); Dyspnea (1816); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Anxiety (2328); Distress (2329); Discomfort (2330); Depression (2361); Numbness (2415); Ambulation or Postural Difficulties (2544); Paresthesia (4421); Muscle/Tendon Damage (4532); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation record received.Litigation record alleges that patient have experienced pain, discomfort, shortness of breath, walking difficulty, heart palpitation, reduced mobility, metallosis, psychological and emotional injuries, adverse tissue reaction around the hip, and elevated cobalt and chromium levels but lab results are 3.9mcg and 1.5 mcg.Doi: (b)(6) 2005 dor: (b)(6) 2020 right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
In addition to what were previously alleged, litigation reported that the plaintiffs revision involved, in part, a finding of an adverse tissue reaction related to the metal-on-metal articulation, release of a large amount of brownish fluid, and debridement and removal of brownish friable tissue throughout the entire hip joint, all due to toxic heavy metal/metal ion cobalt and chromium poisoning.
 
Event or Problem Description
Patient was revised to address metal-on-metal articulation with adverse tissue reaction.Heterotopic bone and chronic fragmentation of the lesser trochanter of the right were noted.Patient had small fracture about the lesser trochanter at the right hip.Patient had right tibial plateau fracture.Patient's pain tend to be worse when initially stands from a seated position and have occasional numbness in lower extremities and right lower extremity paresthesia.There is fluid collection at the trochanteric bursa with a thickened rim and internal debris consistent pseudotumor.Revision notes stated that there was large amount of friable brownish gray tissue enveloping the entire hip joint.It notes there was a broken internal right hip prosthesis, subsequent encounter (primary).It is unclear what this pertains to, as radiographs from 01/14/2022 are reported to show there is chronic fragmentation of the lesser trochanter of the right hip.There are no acute fracture or hardware-related complications.The patient did report right hip pain.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: update 9-june-2022.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b6 and b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found no visible implant issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found no visible implant issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records received.On (b)(6)2020, the patient was diagnosed with a broken internal right hip prosthesis.The fracture was on the greater trochanter.Revision noted elevated metal ions.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, h5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of the medical records, clinical visit reported right thigh/groin pain, weakness extension of knee and flexion of hip, concerning for muscle, tendon, and tear injury, lightheadedness, eczema, anxiety and depression.Mri showed pseudotumor.Scanned showed incompletely healed fracture in tibia.Comminuted lateral tibial plateau fracture with at least 3 mm of persistent depression and residual fragmentation.Fractured being treated nonoperatively with closed treatment initiated on 11/5/2018.Fractured due to patient fell off from a roof on (b)(6)2019.Patient is limping, bruises and had hip pain.Lab result for metal ions is below 7ppb.Doi: (b)(6)2005 dor: (b)(6)2020 affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.X-ray evidence provided was reviewed and found nothing indicative of an implant issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (121701056/zs6em1) product and lot numbers, and no non-conformances were identified.

Brand Name
PINNACLE 100 ACET CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11826440
Report Number1818910-2021-10335
Device Sequence Number17246795
Product Code LPH
UDI-Device Identifier10603295008576
UDI-Public10603295008576
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-01-056
Device Catalogue Number121701056
Device Lot NumberZS6EM1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/18/2021
11/24/2021
06/09/2022
12/05/2022
01/18/2023
01/27/2023
02/13/2023
03/14/2023
03/22/2023
03/29/2023
05/15/2023
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date05/19/2021
11/24/2021
06/09/2022
12/12/2022
01/19/2023
02/01/2023
02/13/2023
03/16/2023
03/24/2023
04/12/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE MTL INS NEUT36IDX56OD; S-ROM M HEAD 36MM +6; S-ROM*SLEEVE PRX ZTT, 22B-LRG; SROM*STM ST,36+8L NK,22X17X165; UNK HIP ACETABULAR LINER METAL; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNK HIP FEMORAL HEAD METAL; UNK HIP FEMORAL SLEEVE SROM; UNK HIP FEMORAL SLEEVE SROM; UNK HIP FEMORAL STEM SROM; UNK HIP FEMORAL STEM SROM; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight88 KG